Alert archive / South Dakota / Wind Advisories in 2005
Wind Advisory 2, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Nov 8, 2005, 3:29 AM MST for 6 counties in South Dakota. It took effect at Nov 8, 2005, 3:00 PM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2005, 3:29 AM MST (10:29 UTC)
- In effect from
- Nov 8, 2005, 3:00 PM MST
- Expired
- Nov 8, 2005, 8:04 PM MST
- In force
- 5 hr
- Issued by
- NWS Rapid City, SD
Counties Bennett County, SD, Jackson County, SD, Mellette County, SD, Oglala Lakota County, SD, Todd County, SD, Tripp County, SD
The radar
The Rapid City radar (KUDX), 154 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 10.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KUNR 081029 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 329 AM MST TUE NOV 8 2005 .A STRONG COLD FRONT WILL MOVE THROUGH WESTERN SOUTH DAKOTA THIS AFTERNOON. THIS WILL BRING VERY GUSTY NORTHWEST WINDS THIS AFTERNOON AND EVENING. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED ACROSS THE PLAINS OF NORTHWEST SOUTH DAKOTA. ACROSS SOUTH CENTRAL SOUTH DAKOTA....WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. SDZ001-002-012-081630- /O.UPG.KUNR.HW.A.0001.051108T1900Z-051109T0400Z/ /O.NEW.KUNR.HW.W.0001.051108T1800Z-051109T0500Z/ HARDING-PERKINS-BUTTE- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE 329 AM MST TUE NOV 8 2005 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL INCREASE AROUND NOON...AND REMAIN VERY GUSTY THROUGH THIS EVENING. WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ SDZ013-031-072-073-081630- /O.UPG.KUNR.HW.A.0001.051108T1900Z-051109T0400Z/ /O.NEW.KUNR.HW.W.0001.051108T2000Z-051109T0500Z/ NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...FAITH...WALL...STURGIS...UNION CENTER 329 AM MST TUE NOV 8 2005 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL INCREASE EARLY THIS AFTERNOON...AND REMAIN VERY GUSTY THROUGH THIS EVENING. WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ SDZ014-032-081630- /O.UPG.KUNR.HW.A.0001.051108T1900Z-051109T0400Z/ /O.NEW.KUNR.HW.W.0001.051108T2000Z-051109T0700Z/ ZIEBACH-HAAKON- INCLUDING THE CITIES OF...DUPREE...PHILIP 329 AM MST TUE NOV 8 2005 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT MST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL INCREASE EARLY THIS AFTERNOON...AND REMAIN VERY GUSTY THROUGH THIS EVENING. WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ SDZ025-081630- /O.UPG.KUNR.HW.A.0001.051108T1900Z-051109T0400Z/ /O.NEW.KUNR.WI.Y.0002.051108T1800Z-051109T0500Z/ NORTHERN FOOT HILLS- INCLUDING THE CITY OF...SPEARFISH 329 AM MST TUE NOV 8 2005 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL INCREASE AROUND NOON...AND REMAIN GUSTY THROUGH THIS EVENING. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SDZ026-030-074-081630- /O.UPG.KUNR.HW.A.0001.051108T1900Z-051109T0400Z/ /O.NEW.KUNR.WI.Y.0002.051108T2000Z-051109T0500Z/ RAPID CITY-CUSTER CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...HERMOSA 329 AM MST TUE NOV 8 2005 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL INCREASE EARLY THIS AFTERNOON...AND REMAIN GUSTY THROUGH THIS EVENING. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SDZ043-044-046-047-049-081630- /O.NEW.KUNR.WI.Y.0002.051108T2200Z-051109T0700Z/ JACKSON-BENNETT-MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...KADOKA...MARTIN...WHITE RIVER... MISSION...WINNER 429 AM CST TUE NOV 8 2005 /329 AM MST TUE NOV 8 2005/ ...WIND ADVISORY IN EFFECT FROM 3 PM MST /4 PM CST/ THIS AFTERNOON TO MIDNIGHT MST /1 AM CST/ TONIGHT... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM MST /4 PM CST/ THIS AFTERNOON TO MIDNIGHT MST /1 AM CST/ TONIGHT. NORTHWEST WINDS WILL INCREASE THIS AFTERNOON...AND REMAIN GUSTY THROUGH THIS EVENING. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SDZ042-081630- /O.NEW.KUNR.WI.Y.0002.051108T2200Z-051109T0500Z/ SHANNON- INCLUDING THE CITIES OF...PINE RIDGE...KYLE 329 AM MST TUE NOV 8 2005 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MST THIS EVENING. NORTHWEST WINDS WILL INCREASE THIS AFTERNOON...AND REMAIN GUSTY THROUGH THIS EVENING. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS73 KUNR 081650 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 950 AM MST TUE NOV 8 2005 .A STRONG COLD FRONT WILL MOVE THROUGH WESTERN SOUTH DAKOTA THIS AFTERNOON. THIS WILL BRING VERY GUSTY NORTHWEST WINDS THIS AFTERNOON AND EVENING. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED ACROSS THE PLAINS OF NORTHWEST SOUTH DAKOTA. ACROSS SOUTH CENTRAL SOUTH DAKOTA....WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. SDZ025-090100- /O.UPG.KUNR.WI.Y.0002.051108T1800Z-051109T0500Z/ /O.EXA.KUNR.HW.W.0001.051108T1800Z-051109T0500Z/ NORTHERN FOOT HILLS- INCLUDING THE CITY OF...SPEARFISH 950 AM MST TUE NOV 8 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM MST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL INCREASE AROUND NOON...AND REMAIN GUSTY THROUGH THIS EVENING. WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ SDZ026-090100- /O.UPG.KUNR.WI.Y.0002.051108T2000Z-051109T0500Z/ /O.EXA.KUNR.HW.W.0001.051108T2000Z-051109T0500Z/ RAPID CITY- INCLUDING THE CITY OF...RAPID CITY 950 AM MST TUE NOV 8 2005 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL INCREASE EARLY THIS AFTERNOON...AND REMAIN GUSTY THROUGH THIS EVENING. WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ SDZ001-002-012-090100- /O.CON.KUNR.HW.W.0001.051108T1800Z-051109T0500Z/ HARDING-PERKINS-BUTTE- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE 950 AM MST TUE NOV 8 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. NORTHWEST WINDS WILL INCREASE AROUND NOON...AND REMAIN VERY GUSTY THROUGH THIS EVENING. WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ SDZ013-031-072-073-090100- /O.CON.KUNR.HW.W.0001.051108T2000Z-051109T0500Z/ NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...FAITH...WALL...STURGIS...UNION CENTER 950 AM MST TUE NOV 8 2005 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MST THIS EVENING. NORTHWEST WINDS WILL INCREASE EARLY THIS AFTERNOON...AND REMAIN VERY GUSTY THROUGH THIS EVENING. WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ SDZ014-032-090100- /O.CON.KUNR.HW.W.0001.051108T2000Z-051109T0700Z/ ZIEBACH-HAAKON- INCLUDING THE CITIES OF...DUPREE...PHILIP 950 AM MST TUE NOV 8 2005 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT MST TONIGHT. NORTHWEST WINDS WILL INCREASE EARLY THIS AFTERNOON...AND REMAIN VERY GUSTY THROUGH THIS EVENING. WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ SDZ030-074-090100- /O.CON.KUNR.WI.Y.0002.051108T2000Z-051109T0500Z/ CUSTER CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...FOLSOM...HERMOSA 950 AM MST TUE NOV 8 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MST THIS EVENING. NORTHWEST WINDS WILL INCREASE EARLY THIS AFTERNOON...AND REMAIN GUSTY THROUGH THIS EVENING. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SDZ043-044-046-047-049-090100- /O.CON.KUNR.WI.Y.0002.051108T2200Z-051109T0700Z/ JACKSON-BENNETT-MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...KADOKA...MARTIN...WHITE RIVER... MISSION...WINNER 1050 AM CST TUE NOV 8 2005 /950 AM MST TUE NOV 8 2005/ ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM MST /4 PM CST/ THIS AFTERNOON TO MIDNIGHT MST /1 AM CST/ TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM MST /4 PM CST/ THIS AFTERNOON TO MIDNIGHT MST /1 AM CST/ TONIGHT. NORTHWEST WINDS WILL INCREASE THIS AFTERNOON...AND REMAIN GUSTY THROUGH THIS EVENING. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SDZ042-090100- /O.CON.KUNR.WI.Y.0002.051108T2200Z-051109T0500Z/ SHANNON- INCLUDING THE CITIES OF...PINE RIDGE...KYLE 950 AM MST TUE NOV 8 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MST THIS EVENING. NORTHWEST WINDS WILL INCREASE THIS AFTERNOON...AND REMAIN GUSTY THROUGH THIS EVENING. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
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
000 WWUS73 KUNR 090304 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 804 PM MST TUE NOV 8 2005 ...HIGH WIND WARNING CANCELLED FOR NORTHWESTERN SOUTH DAKOTA... ...WIND ADVISORY FOR SOUTH CENTAL SOUTH DAKOTA CANCELLED... .A STRONG LOW PRESSURE SYSTEM THAT BROUGHT HIGH WINDS TO WESTERN SOUTH DAKOTA HAS MOVED EAST. NORTHWEST WINDS HAVE DIMINISHED ACROSS WESTERN SOUTH DAKOTA AND WILL CONTINUE TO DIMINISH THROUGH THE NIGHT. SDZ001-002-012-013-025-026-031-072-073-090415- /O.CAN.KUNR.HW.W.0001.000000T0000Z-051109T0500Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS- NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...SPEARFISH...RAPID CITY...WALL...STURGIS... UNION CENTER 804 PM MST TUE NOV 8 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE HIGH WIND WARNING. $$ SDZ014-032-090415- /O.CAN.KUNR.HW.W.0001.000000T0000Z-051109T0700Z/ ZIEBACH-HAAKON- INCLUDING THE CITIES OF...DUPREE...PHILIP 804 PM MST TUE NOV 8 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE HIGH WIND WARNING. $$ SDZ043-044-046-047-049-090415- /O.CAN.KUNR.WI.Y.0002.000000T0000Z-051109T0700Z/ JACKSON-BENNETT-MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...KADOKA...MARTIN...WHITE RIVER... MISSION...WINNER 904 PM CST TUE NOV 8 2005 /804 PM MST TUE NOV 8 2005/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. $$ SDZ030-042-074-090415- /O.CAN.KUNR.WI.Y.0002.000000T0000Z-051109T0500Z/ CUSTER CO PLAINS-SHANNON-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...FOLSOM...PINE RIDGE...KYLE...HERMOSA 804 PM MST TUE NOV 8 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Nov 8, 3:00 AM MST, 29 minutes earlier.
Area forecast discussion, Nov 8, 3:00 AM MST, 29 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
300 AM MST TUE NOV 8 2005
.DISCUSSION...CURRENT SURFACE MAP PLACES AREA OF LOW PRESSURE OVER
CENTRAL MONTANA...WITH TROF OF LOW PRESSURE EXTENDING THROUGH
EASTERN WYOMING. UPPER LEVEL RIDGE OVER THE AREA...WITH UPPER TROF
CROSSING THE ROCKIES. TEMPERATURES RATHER MILD ACROSS NORTHEAST
WYOMING/BLACK HILLS WITH 50S IN MANY LOCATIONS. MAINLY 40S ACROSS
WESTERN SOUTH DAKOTA.
FOR TODAY...ENERGY FROM UPPER TROF SPLITS...WITH NORTHERN PORTION
MOVING ACROSS NORTH DAKOTA LATER TODAY. SURFACE LOW WILL MOVE INTO
NORTH DAKOTA THIS AFTERNOON...DRAGGING A STRONG COLD FRONT ACROSS
NORTHEAST WYOMING/WESTERN SOUTH DAKOTA. MAIN CONCERN FOR TODAY IS
THE WIND. APPEARS TO BE MORE FAVORABLE FOR WARNING CRITERIA WINDS
ACROSS NORTHWEST SOUTH DAKOTA. STRONG LOW LEVEL COLD
ADVECTION...WITH 850MB TEMPERATURES DROPPING 10-15C IN THE AFTERNOON
AIDED BY 40-50 KNOT WINDS. PRESSURE RISES...900MB GEOSTROPHIC
WINDS...AND MOMENTUM TRANSFER FROM BUFKIT SOUNDINGS ALL POINT TO
WIND GUST POTENTIAL UP TO 60 MPH. WILL GO WITH HIGH WIND WARNING FOR
NORTHWEST SOUTH DAKOTA PLAINS THIS AFTERNOON AND EVENING IN THE
TYPICAL WINDY AREAS. WILL GO WITH ADVISORY ACROSS SOUTH CENTRAL
SOUTH DAKOTA AS IT IS TYPICALLY MUCH HARDER TO GET WARNING CRITERIA
WINDS THERE. TEMPERATURE FORECAST WILL BE DIFFICULT TODAY.
SOUTHWEST/DOWNSLOPE FLOW EXPECTED AHEAD OF THE COLD FRONT. THIS WILL
ALLOW FOR A RAPID RISE IN TEMPERATURES THIS MORNING. MIXING ALONG
COLD FRONT WILL ALSO AID IN TEMPERATURES REACHING FULL POTENTIAL
ALONG/SOUTH OF INTERSTATE 90. MOST AREAS WILL SEE TEMPERATURES FALL
THIS AFTERNOON. WILL CONTINUE WITH PRECIPITATION CHANCES ACROSS
NORTHEAST WYOMING/NORTHWEST SOUTH DAKOTA...THOUGH AMOUNTS WILL BE ON
THE LIGHT SIDE.
SURFACE HIGH BUILDS ACROSS WYOMING TONIGHT...WITH WINDS AND CLOUDS
DECREASING ACROSS THE AREA. UPPER RIDGE BUILDS ACROSS THE AREA FOR
THE REMAINDER OF THE WEEK...WITH DRY WEATHER AND TEMPERATURES ABOVE
AVERAGE.
EXTENDED...LATEST MODEL RUNS SHOWING A SHORTWAVE TROUGH MOVING
THROUGH THE REGION SATURDAY. AS THE CUT OFF LOW SLIDE PAST THE FOUR
CORNERS REGION...IT WILL MOVE NORTH AS IT TRIES TO PHASE IN TO THE
WEAK CYCLONIC FLOW. PUT IN POPS FOR SATURDAY...THOUGH NOT VERY
CONFIDENT THIS FAR OUT BECAUSE MODELS TYPICALLY HAVE TROUBLE WITH
SOLUTIONS THAT INVOLVE CUT OFF LOWS PHASING IN...ESPECIALLY THIS FAR
OUT. WILL MONITOR TRENDS THE NEXT FEW DAYS AND ADJUST AS NECESSARY.
ALSO PUT IN POPS FOR MONDAY FOR AN APPROACHING LOW WHICH PUSHES A
STRONG COLD FRONT ACROSS THE AREA.
&&
.AVIATION...BIG STORY FOR AVIATION WILL BE STRONG WINDS THIS
AFTERNOON W/ FROPA. POST-FRONTAL MVFR CIGS EXPECTED AT KGCC THIS
AFTERNOON. KRAP WILL ALSO SEE LOW LEVEL CIGS DEVELOP BEHIND THE
FRONT...BUT CIGS SHOULD STAY VFR.
&&
.UNR...WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WARNING FOR PORTIONS OF NORTHWEST SOUTH DAKOTA THIS
AFTERNOON AND EVENING.
WIND ADVISORY FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL SOUTH
DAKOTA THIS AFTERNOON AND EVENING.
WY...NONE.
&&Hazardous weather outlook, Nov 7, 5:29 AM MST, 22 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 529 AM MST MON NOV 7 2005 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-081300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 529 AM MST (629 AM CST) MON NOV 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED ACROSS THE PLAINS OF WESTERN SOUTH DAKOTA TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
Nearby
Wind Advisories in South Dakota, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.